Alert archive / North Carolina / Small Craft Advisories in 2012
Small Craft Advisory 14, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Feb 8, 2012, 7:19 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2012, 7:19 PM EST (00:19 UTC)
- Expired
- Feb 9, 2012, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
710 WHUS72 KMHX 090019 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 719 PM EST WED FEB 8 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THIS EVENING AND OVERNIGHT ACROSS THE NORTHERN COASTAL WATERS... .SURFACE LOW PRESSURE OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO INTENSIFY OVERNIGHT AS IT PUSHES OFFSHORE. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE NORTHERN COASTAL WATERS AS HIGH PRESSURE BUILDS IN FROM THE WEST AND THE LOW STRENGTHENS OFFSHORE. WINDS WILL GUST ABOVE 25 KNOTS WITH SEAS ABOVE 6 FEET THROUGH LATE TONIGHT. AMZ150-152-090900- /O.NEW.KMHX.SC.Y.0014.120209T0019Z-120209T1000Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 719 PM EST WED FEB 8 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
656 WHUS72 KMHX 090600 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 100 AM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH THE EARLY MORNING HOURS... .SURFACE LOW PRESSURE OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO INTENSIFY OVERNIGHT AS IT PUSHES WELL OFFSHORE. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE NORTHERN COASTAL WATERS AS HIGH PRESSURE BUILDS IN FROM THE WEST AND THE LOW STRENGTHENS OFFSHORE. SUSTAINED WINDS AROUND 20 KT WITH GUSTS AROUND 25 KNOTS...AND SEAS AT OR ABOVE 6 FEET CAN BE EXPECTED THROUGH EARLY FRIDAY MORNING. AMZ150-152-091300- /O.EXT.KMHX.SC.Y.0014.000000T0000Z-120209T1300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 100 AM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS...NORTH AROUND 20 KT WITH GUSTS OF 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
087 WHUS72 KMHX 090613 AAA MWWMHX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 113 AM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH THE EARLY MORNING HOURS... .SURFACE LOW PRESSURE OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO INTENSIFY OVERNIGHT AS IT PUSHES WELL OFFSHORE. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN ACROSS THE NORTHERN COASTAL WATERS AS HIGH PRESSURE BUILDS IN FROM THE WEST AND THE LOW STRENGTHENS OFFSHORE. SUSTAINED WINDS AROUND 20 KT WITH GUSTS AROUND 25 KNOTS...AND SEAS AT OR ABOVE 6 FEET CAN BE EXPECTED THROUGH EARLY THURSDAY MORNING. AMZ150-152-091300- /O.CON.KMHX.SC.Y.0014.000000T0000Z-120209T1300Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 113 AM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * WINDS...NORTH AROUND 20 KT WITH GUSTS TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
496 WHUS72 KMHX 091111 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 611 AM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY CONDITIONS EXPECTED THROUGH THIS MORNING... .SURFACE LOW PRESSURE WELL OFF THE NORTHERN OUTER BANKS WILL CONTINUE TO INTENSIFY AS IT MOVES AWAY INTO THE CANADIAN MARITIMES. THE SURFACE PRESSURE GRADIENT WILL BE TIGHT ACROSS THE NORTHERN COASTAL WATERS AS HIGH PRESSURE BUILDS IN FROM THE WEST AND THE LOW PULLS AWAY. SUSTAINED WINDS AROUND 20 KT WITH GUSTS AROUND 25 KNOTS...AND SEAS AT OR ABOVE 6 FEET CAN BE EXPECTED THROUGH MID MORNING TODAY. AMZ150-152-091500- /O.EXT.KMHX.SC.Y.0014.000000T0000Z-120209T1500Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 611 AM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTH AROUND 20 KT WITH GUSTS TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
607 WHUS72 KMHX 091521 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1021 AM EST THU FEB 9 2012 ...SMALL CRAFT CONDITIONS WILL PERSIST THROUGH THIS AFTERNOON... .SURFACE LOW PRESSURE WELL TO THE NORTHEAST OF THE 0UTER BANKS WILL CONTINUE MOVING AWAY TODAY AS HIGH PRESSURE BUILDS IN FROM THE WEST. THE PRESSURE GRADIENT WILL CONTINUE TO GRADUALLY WEAKEN THROUGH THE DAY. AMZ150-152-091800- /O.EXP.KMHX.SC.Y.0014.000000T0000Z-120209T1500Z/ /O.NEW.KMHX.SC.Y.0015.120209T1521Z-120209T1800Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- 1021 AM EST THU FEB 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS...NORTH 15 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 3:50 PM EST, 3 hours 29 minutes earlier.
Area forecast discussion, Feb 8, 3:50 PM EST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 350 PM EST WED FEB 8 2012 .SYNOPSIS... LOW PRESSURE WILL QUICKLY MOVE NORTHEAST OF THE COAST TONIGHT. HIGH PRESSURE IN THE MID MS VALLEY TONIGHT WILL MOVE SOUTH OVER THE NEXT COUPLE OF DAYS...EVENTUALLY DISSIPATING OVER THE GULF STATES ON FRIDAY. A COLD FRONT WILL MOVE THROUGH ON SATURDAY WITH A STRONG PUSH OF COLDER AIR BEHIND IT. HIGH PRESSURE OVER THE NORTHERN PLAINS SATURDAY WILL MOVE SOUTHEAST...PASSING THROUGH THE CAROLINAS ON MONDAY BEFORE MOVING OFF THE COAST MONDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM WED...MODELS ARE IN CLOSE AGREEMENT FOR THE SHORT TERM PERIOD AND LOOK REASONABLE. FAST-MOVING FRONT WILL EXIT THE COAST EARLY THIS EVENING. REGIONAL SURFACE OBS REVEAL MUCH OF THE PRECIP SHOWING UP ON RADAR TO THE WEST AND NORTH IS MID-LEVEL MOISTURE AND NOT REACHING THE GROUND. BEST COVERAGE THIS AFTERNOON HAS BEEN OVER THE GULF STREAM ALONG A WELL-DEFINED THETA-E AXIS WHERE MODERATE TO STRONG CONVECTION IS SEEN. AS PREVIOUSLY MENTIONED...ANY PRECIP WILL END BY LATE AFTERNOON SO NO POPS ARE IN THE FORECAST FOR TONIGHT. 12Z MAV/MET GUIDANCE VERY CLOSE ON LOW TEMPS AND LOOK GOOD. && .SHORT TERM /THURSDAY/... AS OF 3 PM WED...THE FORECAST AREA WILL BE IN THE EASTERN SIDE OF A SURFACE RIDGE IN THE MID MS VALLEY. SKIES WILL BE MOSTLY SUNNY EXCEPT FOR PARTLY CLOUDY CONDITIONS ALONG THE OUTER BANKS. A BLEND OF 12Z MAV/MET GUIDANCE SEEMS BEST. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... AS OF 300 PM WED...MODELS REMAIN IN GOOD AGREEMENT AND BLEND USED THROUGH PERIOD...INCLUDING HPC PROGS FOR SUN-WED. ZONAL FLOW ALOFT AND WEAKENING SFC HIGH PRES SUPPORT FAIR AND COOL CONDITIONS THU NIGHT AND FRI...WITH ONLY QUESTION BEING AMOUNT OF HIGH CLOUDINESS. BOTH GFS AND ECMWF INDICATE SOME INCREASING MSTR ALOFT DURING THAT PERIOD AND ADJUSTED SKY COVER WITH BLEND. STRONGER SHRT WV ROTATING AROUND POLAR VORTEX WILL APPROACH FRI NIGHT AND MOVE THROUGH SAT-SAT NIGHT...WITH ASSCTD ARCTIC FRONT SWEEPING THROUGH LATE SAT. GULFMEX WILL REMAIN CUTOFF BUT DYNAMICS SUPPORT CONTINUED SLGT CHC OF SHOWERS LATE FRI NIGHT AND DURING THE DAY SAT. 12Z RUNS HAVE BACKED OFF POTENTIAL FOR LIGHT QPF OVER NE SECTIONS SAT EVENING WITH MAIN SHRT WV AND INITIAL CAA SURGE BUT DYNAMICS SUPPORT SLGT CHC POPS...AND SHARPLY FALLING THICKNESSES INDICATE POSSIBLE MIXED RAIN/SNOW SHOWERS. ARCTIC AIR INTRUSION WILL BE MAIN FOCUS FOR LATE SAT NIGHT THROUGH MON PERIOD. RETURN FLOW FROM HIGH PRES MOVING OFFSHORE ALONG WITH WAA AND SHRT WVS ALOFT WILL SUPPORT SLGT CHC POPS FOR TUE-WED...ALONG WITH MODERATING TEMPS. MOS GDNC BLEND USED FOR THU NIGHT-SAT PERIOD...THEN MEX/HPC BLEND REST OF PERIOD. SAT NIGHT AND SUN NIGHT WILL BE COLDEST NIGHTS WITH GDNC CONTINUING TO INDICATE MIN TEMPS IN LOW-MID 20S INLAND...COLDEST TEMPS SINCE MID JANUARY FOR MOST AREAS. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /TONIGHT AND THURSDAY/ AS OF 3 PM WED...VISIBLE SATELLITE SHOWS MUCH OF THE AREA UNDER MOST CLOUDY SKIES AHEAD OF A DISTURBANCE CURRENTLY CROSSING CENTRAL NC/VA. CLOUDS WILL BE ON THE INCREASE THIS AFTERNOON AS SHOWERS APPROACH FROM THE WEST. THE BEST DYNAMICS WILL BE TO THE NORTH...SO ANTICIPATE KPGV/KEWN WILL HAVE THE BEST CHANCE TO OBSERVE PRECIPITATION. WINDS WILL BE OUT OF THE NNW THIS AFTERNOON BACKING TO THE WNW AHEAD OF THE DISTURBANCE. THE SYSTEM WILL CROSS LATER THIS AFTERNOON WITH LOW PRESSURE DEVELOPING OFFSHORE ALONG THE NORTHERN WATERS TONIGHT. CLOUDS WILL QUICKLY CLEAR BEHIND THE SYSTEM UNDER NWLY FLOW. GIVEN CLEARING SKIES AND THE PRESSURE GRADIENT RELAXING OVERNIGHT AS THE SYSTEM EXITS...FEEL THAT A COUPLE LOCATIONS COULD POSSIBLY DROP BELOW 5KTS ALLOWING FOG FORMATION. HAVE PUT AN EMPHASIS FOR FOG ON THE CLIMO FAVORED LOCATIONS...KPGV AND KEWN. HOWEVER...IF WINDS STAY UP TONIGHT...FOG WILL BE HARD TO DEVELOP. ANTICIPATE CLEAR SKIES TOMORROW UNDER NWLY FLOW. LONG TERM /18Z THURSDAY THROUGH MONDAY/... AS OF 300 PM WEDNESDAY...VFR CONDITIONS ARE EXPECTED FOR THE MAJORITY OF THE LONG TERM FORECAST PERIOD. LCL BRIEF MVFR CONDITIONS PSBL WITH LIGHT SHOWER ACTIVITY LATE FRI NIGHT THROUGH SAT EVENING. GUSTY NW TO N WINDS WILL ACCOMPANY ARCTIC AIR INTRUSION SAT NIGHT INTO SUN. && .MARINE... SHORT TERM /TONIGHT AND THURSDAY/ AS OF 3 PM WED...THE MODELS ARE IN CLOSE AGREEMENT IN THE SHORT TERM PERIOD AND LOOK GOOD. A FAST-MOVING FRONT WILL MOVE OFF THE COAST EARLY THIS EVENING. NOT MUCH OF A WIND SHIFT WITH ITS PASSAGE...WITH WINDS REMAINING NORTH TO NORTHWEST TONIGHT INTO THURSDAY. WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT LEVELS SO NO HEADLINES NECESSARY. LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... AS OF 300 PM WEDNESDAY...WEAKENING HIGH PRES WILL PRODUCE LIGHT WINDS AND SEAS FOR THU NIGHT AND FRI. DETERIORATING CONDITIONS EXPECTED FRI NIGHT THROUGH WEEKEND AS SW WINDS WILL INCREASE FRI NIGHT AHEAD OF ARCTIC FRONT...THEN WIDESPREAD 20-25 KT NW WINDS EXPECTED WITH CAA SAT NIGHT INTO SUN...WITH WEAKER SECONDARY SURGE SUN NIGHT. WINDS DIMINISHING AGAIN MON WITH SFC HIGH CENTER BUILDING OVER AREA. BLEND OF WW3 AND SWAN CONTINUE TO LOOK GOOD FOR SEAS DURING PERIOD...WITH BOTH INDICATING PEAK SEAS AROUND 8 FT LATE SAT NIGHT INTO SUN FOR OUTER PORTIONS OF WATERS N OF HAT. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...HSA NEAR TERM...HSA SHORT TERM...HSA LONG TERM...JBM AVIATION...JBM/HSA MARINE...JBM/HSA CORRECTED FOR SHORT TERM DISCUSSION.
Hazardous weather outlook, Feb 8, 4:05 AM EST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 405 AM EST WED FEB 8 2012 NCZ029-044>047-079>081-090>095-098-103-104-090915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 405 AM EST WED FEB 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 10:21 AM EST | Small Craft Advisory | MHX | 2 hr |
Nearby
Small Craft Advisories in North Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.